Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Miami, FL

June 2, 2006Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2006, 5:57 PM EDT for Glades County, Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 5:57 PM EDT (21:57 UTC)
Expired
Jun 2, 2006, 6:24 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Glades County, FL, Hendry County, FL

The radar

The Tampa radar (KTBW), 142 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 022157
SVRMFL
FLC043-051-022245-
/O.NEW.KMFL.SV.W.0052.060602T2157Z-060602T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 645 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS    
  STORM WAS LOCATED 6 MILES WEST OF LA BELLE...AND MOVING EAST       
  SOUTHEAST   AT 5 MPH.

* THE STORM WILL AFFECT...
  LA BELLE


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2679 8154 2667 8159 2658 8144 2678 8133

$$

GARCIA
1 follow-up statement
000
WWUS52 KMFL 022224
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT FRI JUN 2 2006

FLC043-051-022232-
/O.CAN.KMFL.SV.W.0052.000000T0000Z-060602T2245Z/
HENDRY FL-GLADES FL-
622 PM EDT FRI JUN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN GLADES
AND NORTHWESTERN HENDRY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.

HOWEVER...SHOWERS AND THUNDERSTORMS IN THE AREA SHOULD CONTINUE TO 
PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. 

LAT...LON 2679 8154 2667 8159 2658 8144 2678 8133

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:19 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 2, 2:19 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT FRI JUN 2 2006

.DISCUSSION...SURFACE HIGH WILL WEAKEN AND PULL AWAY FROM FLORIDA
TONIGHT AND THROUGH THE WEEKEND AS A TROUGH MOVES INTO THE
NORTHERN PART OF THE STATE. UPPER LOW OVER THE WESTERN ATLANTIC
NEAR BERMUDA WILL ALSO MOVE AWAY AS MIGRATING SHORTWAVES CARVE OUT A
DEEP TROUGH OVER THE EASTERN STATES. LOW LEVEL WINDS OVER SOUTH
FLORIDA WILL BECOME VERY LIGHT AND GRADUALLY VEER TO SOUTHWEST
WHILE MID AND UPPER LEVEL STEERING FLOW INCREASES FROM THE WEST.
AFTERNOON CONVECTION WILL BEGIN FAVORING THE EASTERN HALF OF THE
PENINSULA. LOWER HEIGHTS ALOFT WILL HELP SUPPORT SOME STRONGER
STORMS AS WELL. GFS MOS GUIDANCE CONTINUES RATHER LOW IN LIGHT
OF THESE CHANGES...HOWEVER LATEST NUMBERS APPEAR TO BE COMING UP A
BIT. MET MOS NUMBERS HAVE BEEN QUITE HIGH...ESPECIALLY FOR
SATURDAY. HAVE LEFT 50 POPS IN FORECASTS FOR EASTERN ZONES
SATURDAY AND SUNDAY...HIGHER THAN GFS BUT SLIGHTLY LOWER THAN NAM
ON SATURDAY. AMOUNT OF PRECIP EAST COAST AREAS REALLY VERY
DEPENDENT ON HOW FAST UPPER TROUGH DEEPENS AND HOW STRONG WESTERLY
STEERING FLOW BECOMES. WEATHER FOR NEXT WEEK STILL LOOKS TO BE
ABOUT NORMAL WITH DIURNAL STORM PATTERN AND CLIMO TEMPS.

&&

.MARINE...WINDS/SEAS WILL BE VERY QUIET NEXT SEVERAL DAYS WITH
WEAK SURFACE PRESSURE GRADIENT WELL ESTABLISHED.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  90  74  88 /  20  50  30  50
FORT LAUDERDALE  75  89  73  88 /  20  50  20  50
MIAMI            75  91  73  89 /  20  50  20  50
NAPLES           73  87  73  87 /  10  20  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 5:39 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT FRI JUN 2 2006

FLZ063-066>075-031000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
539 PM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT
INTERIOR SOUTH FLORIDA EARLY THIS EVENING, WITH JUST A SLIGHT
CHANCE OF A THUNDERSTORM ELSEWHERE. THE MAIN IMPACTS FROM THE
STORMS WILL BE LIGHTNING, WIND GUSTS TO 30 MPH, AND LOCALLY HEAVY
DOWNPOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING,
ESPECIALLY INTERIOR AND ATLANTIC COAST BOTH SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.